Although sacroiliitis is a rare side effect of isotretinoin treatment, inflammatory back pain can be widely observed without sacroiliitis. Isotretinoin used to treat acne vulgaris could cause or trigger inflammatory back pain without sacroiliitis in healthy people. We recommend that patients with back pain be questioned about their use of isotretinoin, and rheumatologists should be aware of any complaints that may result from its use. It's not really known why this happens.
But it may have to do with the impact of isotretinoin on the cells that line the joints. If you have any joint or muscle pain while taking Isotretinoin, tell your doctor. The positive part is that the pain should go away once you stop taking the medication. Case 9: A 36-year-old patient came to the PMR outpatient clinic complaining of chest pain, which began 2 months earlier.
You had lower back pain a few months after finishing treatment, although the pain decreased with the use of NSAIDs a few months after this period. For 12 years, he had no complaints, but 4 years ago, he again took a daily dose of 50 mg of isotretinoin for 6 months. She was treated with NSAIDs, methylprednisolone and sulfasalazine. On physical examination, the range of lumbar movements was limited in all directions, and the range of neck movements was limited in flexion and extension.
ESR and CRP were in the normal range and the patient was negative for HLA B27. MRI revealed bilateral bone marrow edema in the sacroiliac parts of the joints, consistent with active sacroiliitis. Home exercise program added to medical treatment. After 1 year, a follow-up MRI revealed signs of regression with relief of bilateral bone marrow edema in the sacroiliac parts of the joints.
Isotretinoin can cause bone or muscle problems, such as joint pain, muscle stiffness or pain, or difficulty moving. You May Be More Easily Injured During Rough Sports. It can also heal more slowly. If this medication is for your child, tell the doctor if you think your child is not growing properly.
It is believed that patients who are positive for HLA-B27 may be more likely to develop sacroiliitis and back pain after treatment with isotretinoin, or that isotretinoin could have triggered sacroiliitis in such patients. In the second month of treatment, she experienced pain in her hip and buttocks, which increased with rest and decreased with exercise. On physical examination, lumbar flexion was restricted and painful, with the sacroiliac stress test positive on the left side. On physical examination, the lumbar range of motion was in the normal range, although it was painful.
A 35-year-old woman had severe back and buttock pain in the morning and evening after treatment with isotretinoin for acne vulgaris. Since these patients could not remember exactly how long after using isotretinoin their lower back pain began, it is difficult to tell if sacroiliitis developed due to isotretinoin treatment. Call your doctor right away if you have pain or tenderness in your upper stomach, pale stools, dark urine, loss of appetite, nausea, unusual tiredness or weakness, or yellow eyes or skin. In conclusion, patients with axial skeletal pain should be asked about the use of isotretinoin, and physicians should be aware of the possible association between isotretinoin and sacroiliitis.
In fact, a small study published in BMC Musculoskeletal Disorders found that 66 of the 94 participants who took the medication experienced lower back pain. Case 7: A 44-year-old patient went to the outpatient clinic for physical medicine and rehabilitation (PMR) complaining of neck and lower back pain for several years. Musculoskeletal system side effects reported from isotretinoin treatment include skeletal hyperostosis, calcification of tendons and ligaments, premature closure of the epiphysis, decreased bone mineral density, back pain, myalgia and arthralgia, transient chest pain, arthritis, tendonitis, others types of bone abnormalities, increased creatine phosphokinase and rare cases of rhabdomyolysis. A 19-year-old man came to the outpatient rheumatology service with complaints of back pain, hip joint pain and morning stiffness.
On day 15 of treatment, severe back pain, hip joint pain, and morning stiffness occurred for 1 to 2 h. His pain increased with rest and decreased with exercise, and his heel pain was significant in the morning. . .back injury